Study Mode | TESTBANK | LATEST
VERSION| WITH NGN VERIFIED
QUESTIONS AND ANSWERS WITH
DETAILED RATI
A client diagnosed with a deep venous thrombosis (DVT) has been prescribed
warfarin. Which of the client's current medications would the nurse notify the
primary healthcare provider related to the prescribed warfarin?
Select all that apply
1. Metformin
2. Aspirin
3. Ginkgo
4. Amlodipine
5. Hydrochlorothiazide - Correct Answer2. Aspirin
3. Ginkgo
(2., & 3. Correct: Aspirin's chemical classification is a salicylate. One of the actions
of aspirin is to reduce platelet aggregation. Aspirin's action of reducing platelet
aggregation if taken with warfarin will also increase the client's risk of bleeding.
Ginkgo, a herb, has properties which will increases the risk of bleeding if
prescribed in conjunction with the administration of warfarin. Gingko's properties
improve blood circulation.
Page 1 of 253
,1. incorrect: Metformin's functional classification is an oral antidiabetic
medication. Metformin is not listed as a medication that causes either an increase
or decrease in the actions of warfarin.
4. Incorrect: Amlodipine's functional class is a calcium channel blocker. The
interaction of warfarin and amlodipine does not result in an increase or decrease
in the actions of warfarin.
5. Incorrect: Hydrochlorothiazide's functional class is a thiazide diuretic.
Hydrochlorothiazide does not have any properties that will interact with warfarin
to decrease or increase warfarin's actions.)
The nurse is caring for a heart failure client taking spironolactone. Which snack
choices would indicate to the nurse that the client understands proper dietary
choices while on this medication?
Select all that apply
1. Bananas
2. Cheese and crackers
3. Apples
4. Sweet potatoes
5. Grapes - Correct Answer3. Apples
5. Grapes
(3. & 5. Correct: Apples and grapes are low in sodium and potassium.
Spironolactone is a potassium sparing diuretic. The client with heart failure needs
to limit sodium and potassium.
Page 2 of 253
,1. Incorrect: The action of spironolactone is to inhibit the reabsorption of sodium
in the kidney while saving potassium. It is a diuretic so the client will lose water.
Bananas are high in potassium.
2. Incorrect: Cheese and crackers are high in sodium. Spironolactone is given to
lower BP and decrease fluid. Foods high in sodium should be limited.
4. Incorrect: The action of spironolactone is to inhibit the reabsorption of sodium
in the kidney while saving potassium. It is a diuretic so the client will lose water.
Sweet potatoes are high in potassium.)
Which medications, if prescribed to a client, should indicate to a nurse that
retention of CO₂ is a possibility?
Select all that apply
1. Narcotics
2. Diuretics
3. Glucocorticoid steroids
4. Antiemetics
5. Hypnotics - Correct Answer1. Narcotics
4. Antiemetics
5. Hypnotics
(1., 4. & 5. Correct: Narcotics sedate and decrease the respiratory rate, which
increases CO₂ retention. Always monitor respiratory rate. Some antiemetics (such
as promethazine) are very sedating and will decrease the respiratory rate while
increasing CO₂ retention. Sleeping pills can cause sedation to the point of
hypoventilation, which leads to CO₂ retention. Always monitor respiratory rate.
Page 3 of 253
, 2. Incorrect: Diuretics do not affect breathing patterns.
3. Incorrect: Steroids do not affect breathing patterns.)
The nurse is caring for a client receiving an intravenous infusion of normal saline
that is prescribed at 150 milliliters per hour. Using a tubing that has a drop factor
of 15, how many drops per minute should the nurse deliver? Round answer to the
nearest whole number.
Ans:______ - Correct Answer38
(Rationale:
(150 mL ÷ 1 hr) × (15 gtt ÷ 1 mL) ÷ (1 hr ÷ 60 min) = (2,250 ÷ 60) ≈ 38 gtt/min
Ans: 38 gtt/min)
The nurse has initiated instruction for an 11 year old child newly diagnosed with
diabetes mellitus. The child indicates anxiety about the need for daily insulin
injections. What nursing action would best address this issue?
1. Tell the child it only hurts for a moment.
2. Have the parents administer the shots.
3. Show the child how to give self injections.
4. Provide toy syringe for the client to play with. - Correct Answer3. Show the child
how to give self injections.
(3. Correct: A school age child needs a sense of achievement and control of the
situation. Because diabetes will be a life-long disease, it is important for the child
to begin learning about self-care which includes daily insulin injections. Age
eleven is not too young to begin administering self injections.
Page 4 of 253